Propranolol overdose

Marc R. Salzberg, E. John Gallagher

Research output: Contribution to journalArticle

27 Citations (Scopus)

Abstract

This is a report of a patient who survived a large propranolol overdose, as documented by toxic blood levels. The signs and symptoms were those of profound inotropic and moderate chronotropic cardiotoxicity which failed to respond to parasympatholytics or catecholamines, but subsequently reversed coincident with the administration of glucagon. We report this case because of the sudden development of shock in a patient who looked deceptively well, and because of the improvement apparently brought about by glucagon.

Original languageEnglish (US)
Pages (from-to)26-27
Number of pages2
JournalAnnals of Emergency Medicine
Volume9
Issue number1
DOIs
StatePublished - 1980

Fingerprint

Glucagon
Propranolol
Parasympatholytics
Poisons
Signs and Symptoms
Catecholamines
Shock
Cardiotoxicity

Keywords

  • drug overdose
  • overdose
  • propranolol

ASJC Scopus subject areas

  • Emergency Medicine

Cite this

Propranolol overdose. / Salzberg, Marc R.; Gallagher, E. John.

In: Annals of Emergency Medicine, Vol. 9, No. 1, 1980, p. 26-27.

Research output: Contribution to journalArticle

Salzberg, Marc R. ; Gallagher, E. John. / Propranolol overdose. In: Annals of Emergency Medicine. 1980 ; Vol. 9, No. 1. pp. 26-27.
@article{0460344f24e6417990aa23a2fd68494b,
title = "Propranolol overdose",
abstract = "This is a report of a patient who survived a large propranolol overdose, as documented by toxic blood levels. The signs and symptoms were those of profound inotropic and moderate chronotropic cardiotoxicity which failed to respond to parasympatholytics or catecholamines, but subsequently reversed coincident with the administration of glucagon. We report this case because of the sudden development of shock in a patient who looked deceptively well, and because of the improvement apparently brought about by glucagon.",
keywords = "drug overdose, overdose, propranolol",
author = "Salzberg, {Marc R.} and Gallagher, {E. John}",
year = "1980",
doi = "10.1016/S0196-0644(80)80436-7",
language = "English (US)",
volume = "9",
pages = "26--27",
journal = "Annals of Emergency Medicine",
issn = "0196-0644",
publisher = "Mosby Inc.",
number = "1",

}

TY - JOUR

T1 - Propranolol overdose

AU - Salzberg, Marc R.

AU - Gallagher, E. John

PY - 1980

Y1 - 1980

N2 - This is a report of a patient who survived a large propranolol overdose, as documented by toxic blood levels. The signs and symptoms were those of profound inotropic and moderate chronotropic cardiotoxicity which failed to respond to parasympatholytics or catecholamines, but subsequently reversed coincident with the administration of glucagon. We report this case because of the sudden development of shock in a patient who looked deceptively well, and because of the improvement apparently brought about by glucagon.

AB - This is a report of a patient who survived a large propranolol overdose, as documented by toxic blood levels. The signs and symptoms were those of profound inotropic and moderate chronotropic cardiotoxicity which failed to respond to parasympatholytics or catecholamines, but subsequently reversed coincident with the administration of glucagon. We report this case because of the sudden development of shock in a patient who looked deceptively well, and because of the improvement apparently brought about by glucagon.

KW - drug overdose

KW - overdose

KW - propranolol

UR - http://www.scopus.com/inward/record.url?scp=0019195014&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0019195014&partnerID=8YFLogxK

U2 - 10.1016/S0196-0644(80)80436-7

DO - 10.1016/S0196-0644(80)80436-7

M3 - Article

C2 - 7356190

AN - SCOPUS:0019195014

VL - 9

SP - 26

EP - 27

JO - Annals of Emergency Medicine

JF - Annals of Emergency Medicine

SN - 0196-0644

IS - 1

ER -